MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the circumflex vessel.A 2.50 x 16 synergy drug-eluting stent was advanced for treatment.However, during procedure, the shaft broke in the middle of the hypotube.The device was completely removed from the patient.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 2.50 x 16mm stent delivery system was returned for analysis broken in 2 pieces.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent outer diameter was measured using a snap gauge and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube shaft found a break situated at 22 cm distal to the distal end of the strain relief as well as multiple hypotube kinks distal and proximal to the breaking site.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9729378
Report Number2134265-2020-01523
Device Sequence Number16669407
Product Code NIQ
UDI-Device Identifier08714729840091
UDI-Public08714729840091
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0022495792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1